Funnel Cloud, Union
- When
- May 30, 5:46 PM MST
- Where
- Union County, 5 mi E of Des Moines
- Reported by
- STORM CHASER
- Coordinates
- 36.482, -103.471 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 30, 2:00 PM MST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT MON MAY 30 2005 .DISCUSSION...UPPER LOW TRACKING NORTH OF FOUR CORNERS REGION ATTM. DRIER AIR MOVING INTO NORTHWEST QUARTER ALOFT...AND DEWPOINTS HAVE COME DOWN OVER THAT AREA AS WELL. EXCEPT AT GALLUP WHERE WIND HAS DECREASED LAST HOUR...WIND HAS NOT EXCEEDED THE RED FLAG WARNING CRITERIA...THEREFORE WARNING WILL BE CANCELLED. HOWEVER...40S DEWPOINTS STILL ENTRENCHED FROM CATRON COUNTY SOUTHWARD AND EASTWARD. CELL MOVING OVER METRO AREA THIS AFTERNOON PRODUCED A BRIEF ROUND OF PEA HAIL AND 0.40 IN RAIN ON ABQ WEST SIDE. PULLED THE ISOLD AREA OF POPS BACK WESTWARD TO THE CONTDVD FOR THIS EVENING...THOUGH MAY BE MOSTLY OVER WITH FROM RIO GRANDE VALLEY WESTWARD BY EARLY EVENING. IN THE EAST...LAPS CAPE VALUES CONTINUE TO CLIMB OVER 2000 J/KG WITH AXIS STRETCHING ACROSS SAN MIGUEL...QUAY...HARDING AND UNION COUNTIES. OTHERWISE...UPPER TROUGH SWINGS THROUGH STATE AND EXITS TO EAST MIDDAY TUESDAY. LOOKS LIKE A WEAK BOUNDARY IS STILL ON TAP TO DROP INTO NORTHEAST NEW MEXICO TUESDAY...BUT DON/T EXPECT MUCH COOLING...MAIN AFFECT MAY BE TO ENHANCE MOIST LOW LEVEL UPSLOPE. WEDNESDAY MAY BE THE MOST QUIET DAY OF THE WEEK WEATHER WISE...AS A SHORT WAVE RIDGE BUILDS. MOISTURE SEEN ADVECTING NORTHEASTWARD IN SATELLITE IMAGERY AHEAD OF UPPER LOW OFF BAJA MAY REMAIN SUPPRESSED UNTIL MIDWEEK BY STRONGER WESTERLIES ASSOCIATED WITH LOW PRESSURE DOMINATING THE NORTHWEST U.S. BOTH NAM/GFS CONTINUE TO SHOW A GOOD SLUG OF AT LEAST HIGH LEVEL MOISTURE CROSSING MUCH OF THE STATE POSSIBLY LATE WEDNESDAY THROUGH LATE THURSDAY AS THE BAJA LOW WEAKENS AND BEGINS TO TRACK EAST NORTHEASTWARD. IN ANY EVENT...EXPECT AN ACTIVE WEATHER PATTERN FOR THE CENTRAL MOUNTAIN CHAIN EASTWARD PERSISTING THROUGH THE END OF THE WEEK AS A TROUGH EXTENDS THROUGH THE GREAT BASIN AND ARIZONA...LIKELY PRODUCING SOME AFTERNOON BREEZY TO WINDINESS AND DRYLINE THUNDERSTORMS IN NEW MEXICO. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 81 47 87 / 0 0 0 0 GALLUP.......................... 41 77 39 84 / 0 0 0 0 GRANTS.......................... 45 78 41 84 / 10 0 0 0 GLENWOOD........................ 48 84 46 90 / 10 0 0 0 CHAMA........................... 34 68 33 75 / 20 10 10 10 LOS ALAMOS...................... 44 75 42 80 / 20 10 10 10 RED RIVER....................... 35 63 31 69 / 30 30 20 20 TAOS............................ 41 74 37 79 / 20 10 10 10 SANTA FE........................ 45 75 43 80 / 20 10 10 10 SANTA FE AIRPORT................ 48 77 45 82 / 20 10 10 10 ESPANOLA........................ 47 80 43 85 / 20 10 10 10 ALBUQUERQUE HEIGHTS............. 56 81 56 87 / 10 0 0 0 ALBUQUERQUE VALLEY.............. 51 83 50 88 / 10 0 0 0 ALBUQUERQUE FOOTHILLS........... 53 80 53 85 / 10 0 0 0 ALBUQUERQUE WEST MESA........... 55 83 55 88 / 10 0 0 0 SOCORRO......................... 52 85 53 90 / 10 0 0 0 SANDIA PARK/CEDAR CREST......... 48 73 49 79 / 10 10 10 10 MORIARTY/ESTANCIA............... 46 76 49 83 / 20 10 10 10 CARRIZOZO....................... 54 82 54 87 / 10 0 0 0 RUIDOSO......................... 51 76 52 79 / 20 10 0 10 RATON........................... 44 73 42 78 / 50 30 30 20 LAS VEGAS....................... 45 75 43 80 / 40 30 30 20 ROY............................. 49 74 49 79 / 50 30 30 20 CLAYTON......................... 51 72 50 80 / 60 30 40 20 SANTA ROSA...................... 53 83 52 86 / 40 20 20 20 TUCUMCARI....................... 56 82 55 89 / 50 30 30 20 FORT SUMNER..................... 57 82 55 89 / 40 20 20 20 CLOVIS.......................... 55 83 56 86 / 40 30 20 20 PORTALES........................ 57 84 57 88 / 40 20 20 20 ROSWELL......................... 59 88 58 91 / 30 10 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON MAY 30 2005 NMZ001>021-026-311200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT MON MAY 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. LARGE HAIL WILL BE THE MAIN THREAT...BUT DAMAGING WINDS ARE ALSO POSSIBLE AS STORMS SHIFT EAST ACROSS THE PLAINS LATE TODAY. HEAVY RAIN COULD LEAD TO LOCALIZED FLOODING WHERE SIGNIFICANT RAIN FELL OVER THE PAST FEW DAYS...ESPECIALLY IN THE NORTHEAST. IN ADDITION...HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. THE MAIN AREA OF CONCERN INCLUDES THE CABRESTO CREEK AND RED RIVER...WHERE A FLOOD WARNING CONTINUES. SIGNIFICANT PRECIPITATION COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. FINALLY...A FEW DRY THUNDERSTORMS ARE PREDICTED IN THE NORTHWEST PART OF THE STATE TODAY. LIGHTNING STRIKES...IN CONJUNCTION WITH GUSTY WINDS AND VERY LITTLE RAIN COULD SPARK WILDFIRES LATER TODAY. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHEAST PART OF NEW MEXICO ON TUESDAY WITH LARGE HAIL THE MAIN THREAT. HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. SIGNIFICANT PRECIPITATION COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR MANY AREAS ACROSS NORTHERN AND EASTERN NEW MEXICO. REPORT SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE. 19
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
506 PM MDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 8 NNW RATON 36.99N 104.50W
05/30/2005 0.88 INCH COLFAX NM PUBLIC
&&
CJONESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 506 PM MDT MON MAY 30 2005 NMZ005-006-302345- HARDING COUNTY-NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING OVER NORTHERN SAN MIGUEL AND SOUTHERN MORA COUNTIES... AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTHEAST OF VALMORA. MOVEMENT WAS NORTHEAST AT 40 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN MORA COUNTY...RURAL EXTREME NORTH CENTRAL SAN MIGUEL COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM WAS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR NORTHEAST NEW MEXICO. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 PM MDT MON MAY 30 2005 NMZ016-019-310030- CHAVES COUNTY PLAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR NORTHEAST NEW MEXICO. ...STRONG THUNDERSTORM MOVING OVER EASTERN LINCOLN AND WESTERN CHAVES COUNTIES... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES NORTHEAST OF PICACHO. MOVEMENT WAS EAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN LINCOLN COUNTY AND RURAL CENTRAL CHAVES COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM WAS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 547 PM MDT MON MAY 30 2005 NMZ012-018>021-026-310600- CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-ROOSEVELT COUNTY- 547 PM MDT MON MAY 30 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 359 IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 5 COUNTIES CHAVES CURRY DE BACA GUADALUPE ROOSEVELT A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 610 PM MDT MON MAY 30 2005 NMZ011-310045- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- ...STRONG THUNDERSTORM MOVING EAST ACROSS NORTHERN TORRANCE COUNTY... AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER JUST SOUTHEAST OF MCINTOSH. MOVEMENT WAS EAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL TORRANCE COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM WAS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 646 PM MDT MON MAY 30 2005 NMZ012-013-310130- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR NORTHEAST NEW MEXICO. ...STRONG THUNDERSTORM MOVING OVER EASTERN GUADALUPE AND WESTERN QUAY COUNTIES... AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTH OF NEWKIRK. MOVEMENT WAS EAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL GUADALUPE COUNTY AND RURAL WEST CENTRAL QUAY COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446311.